MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PKG. MONOPOLAR ELECTROSURGICAL PROBE, L-TIP, 33CM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

STRYKER ENDOSCOPY-SAN JOSE PKG. MONOPOLAR ELECTROSURGICAL PROBE, L-TIP, 33CM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 0250040112
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Codes Burn(s) (1757); Superficial (First Degree) Burn (2685)
Date of Event 10/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that the patient sustained a burn during procedure.
 
Additional Manufacturer Narrative
Alleged failure: i would like to file an official complaint with stryker regarding the laparoscopic l shape hook.We have had two incidents in a matter of a week where 2 patients sustained a burn during laparoscopic surgery.Upon investigating the instrument we found a nick or crack on the shaft of the instrument (the insulation portion) on both separate hooks.The failure(s) identified in the investigation is consistent with the complaint record.Probable root causes include third-party repair, overuse, and normal wear.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.Manufacture date is not known.
 
Event or Problem Description
It was reported that the patient sustained a burn during procedure.

Brand Name
PKG. MONOPOLAR ELECTROSURGICAL PROBE, L-TIP, 33CM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
chester rebugio
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key12712085
Report Number0002936485-2021-00582
Device Sequence Number17283385
Product Code GCJ
UDI-Device Identifier37613327061346
UDI-Public37613327061346
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K934094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0250040112
Device Lot Number342852
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2012
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/01/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date12/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown